Universal relations for non-linear magnetoelastic solids

Dorfmann, A., Ogden, R.W. and Saccomandi, G. (2004) Universal relations for non-linear magnetoelastic solids. International Journal of Non-Linear Mechanics, 39(10), pp. 1699-1708. (doi: 10.1016/j.ijnonlinmec.2004.03.002)

Full text not currently available from Enlighten.

Publisher's URL: http://dx.doi.org/10.1016/j.ijnonlinmec.2004.03.002


In the light of recent and growing interest in the applications of magneto-sensitive elastomers and the corresponding theoretical analysis of their properties, this paper is devoted to the derivation of universal relations for these materials, that is connections between the components of a stress tensor and the components of the magnetic (induction) field vector that hold independently of the choice of constitutive law within a considered class of such laws. Here, attention is focussed on isotropic magnetoelastic materials. In particular, within this framework, it is shown that in general there is only one possible universal relation for these materials, but for particular classes of constitutive laws or for special deformations there can be more than one. The theory is exemplified by application to the problem of homogeneous triaxial deformation combined with a simple shear.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Ogden, Professor Raymond
Authors: Dorfmann, A., Ogden, R.W., and Saccomandi, G.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:International Journal of Non-Linear Mechanics
Published Online:13 May 2004

University Staff: Request a correction | Enlighten Editors: Update this record